Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 70, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 27, 2013, 1:12 AM MDT for Doña Ana County, Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2013, 1:12 AM MDT (07:12 UTC)
- Expired
- Jul 27, 2013, 4:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Doña Ana County, NM, Sierra County, NM
The radar
The Holloman AFB radar (KHDX), 54 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 955 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2086 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -49 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
640
WGUS54 KEPZ 270712
FFWEPZ
NMC013-051-271015-
/O.NEW.KEPZ.FF.W.0070.130727T0712Z-130727T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
112 AM MDT SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SIERRA COUNTY IN SOUTH CENTRAL NEW MEXICO...
NORTHEASTERN DONA ANA COUNTY IN SOUTH CENTRAL NEW MEXICO...
* UNTIL 415 AM MDT
* AT 109 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL OVER THE
NORTHERN SAN ANDRES MOUNTAINS. FLASH FLOODING IS LIKELY NEAR
ARROYOS COMING OFF BOTH THE EAST AND WEST SLOPES OF THE SAN ANDRES
RANGE.
* LOCATIONS IMPACTED INCLUDE...
NORTHRUP LANDING...
THIS WARNING IS ALMOST ENTIRELY WITHIN WHITE SANDS MISSILE RANGE
BOUNDARIES. HOWEVER...FLOW ON THE WEST SLOPES OF THE SAN ANDRES
RANGE WILL FLOOD ARROYOS IN THE OPEN RANGE LAND OF THE JORNADA DEL
MUERTO. FLOOD WATER SHOULD STAY EAST OF THE MAIN COUNTY HIGHWAY
BETWEEN RINCON AND ENGLE. WATER WILL FLOW INTO JORNADA DRAW JUST
EAST OF SPACEPORT AMERICA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RAINFALL CAN QUICKLY TURN DRY DESERT WASHES AND ARROYOS
INTO RAGING RIVERS...EVEN IN AREAS FAR FROM WHERE RAIN HAS FALLEN. DO
NOT ATTEMPT TO CROSS FLOODED ARROYOS.
&&
LAT...LON 3285 10637 3282 10638 3271 10687 3285 10693
3298 10697 3322 10699 3327 10650
$$
HARDIMAN1 follow-up statement
984
WGUS74 KEPZ 271006
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
406 AM MDT SAT JUL 27 2013
NMC013-051-271020-
/O.EXP.KEPZ.FF.W.0070.000000T0000Z-130727T1015Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SIERRA NM-DONA ANA NM-
406 AM MDT SAT JUL 27 2013
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN DONA
ANA AND EAST CENTRAL SIERRA COUNTIES WILL BE ALLOWED TO EXPIRE AT 415
AM MDT...
HEAVY RAIN HAS ENDED OVER THE WARNED AREA. ARROYOS OR STREAMS IN THE
WARNED AREA HAVE RECEDED OR WERE BEGINNING TO RECEDE...ENDING THE
FLOOD THREAT.
BE AWARE OF DEBRIS SCATTERED ACROSS ROADWAYS AT WASHES AND LOW WATER
CROSSINGS. IF YOU HAVE OBSERVED FLOODING...PLEASE REPORT IT TO YOUR
LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3285 10637 3282 10638 3271 10687 3285 10693
3298 10697 3322 10699 3327 10650
$$
FAUSETTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 12:47 PM MDT, 12 hours 25 minutes earlier.
Area forecast discussion, Jul 26, 12:47 PM MDT, 12 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1247 PM MDT FRI JUL 26 2013 .SYNOPSIS... A COLD FRONT WILL BECOME ALMOST STATIONARY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE MOIST UNSTABLE AIR FLOW INTO THE REGION. THIS WEATHER PATTERN WILL BRING GOOD CHANCES OF THUNDERSTORMS TO THE BORDERLAND THROUGH SATURDAY WITH HEAVY RAINS AND FLOODING POSSIBLE OVER A FEW LOCATIONS. DRIER AIR WILL FLOW INTO THE AREA EARLY NEXT WEEK RESULTING IN FEWER STORMS OVER THE AREA. && .DISCUSSION... ACTIVE WEATHER SITUATION NOW DEVELOPING. MORNING SOUNDING INDICATES AIR MASS VERY CONDUCIVE FOR DEEP CONVECTION WITH CAPE ALMOST 3000 J/KG WHILE PRECIPITABLE WATER WAS EXTREMELY HIGH AT 1.6 INCHES. AIR MASS ALSO SHOWING DEEP MOISTURE THROUGH 500 MB WITH WIND PROFILE FAVORABLE FOR SLOW MOVING AND/OR BACK BUILDING CELLS AS LOW LEVEL SPEEDS EXCEED THOSE AT MID/UPPER LEVELS. K INDEX OF 40 ALSO CONSISTENT WITH HEAVY RAIN POTENTIAL. WEAK COLD FRONT WILL BECOME ALMOST STATIONARY ACROSS SOUTHERN PORTIONS OF THE CWA TODAY WITH CONVERGENCE ALONG THE BOUNDARY FORCING UPDRAFTS. STORMS ALSO ALREADY DEVELOPING OVER THE HIGHER MOUNTAINS EARLY THIS AFTERNOON AND DROPPING HEAVY RAINS. EXPECT ACTIVITY TO CONTINUE INTO THIS EVENING AS SURFACE HEATING ALONE WILL INITIATE STORMS DUE TO A LACK OF CONVECTIVE INHIBITION. SUBSEQUENT OUTFLOWS WILL FURTHER GENERATE STORMS THIS AFTERNOON/TONIGHT. THUS FLASH FLOOD WATCH WILL BE CONTINUED. HIGH AMOUNTS OF INSTABILITY/STRONG UPDRAFTS MAY ALSO SUPPORT HAIL FORMATION FOR ISOLATED STORMS WHILE DCAPE VALUES INDICATE NEAR SEVERE DOWNBURST POTENTIAL. ON SATURDAY LOW LEVEL SOUTH TO SOUTHEAST WINDS WILL SUSTAIN LOW LEVEL MOISTURE INFLOW WITH SURFACE DEWPOINTS AROUND 60 CONTRIBUTING TO VERY HIGH 1.5 INCH PRECIPITABLE WATER. LOW LEVEL MOISTURE AND HEATING WILL ALSO KEEP AIR MASS UNSTABLE WITH CAPES AROUND 1000 J/KG. WEAK SURFACE TROUGH ASSOCIATED WITH REMNANTS OF FRONT WILL ALSO INDUCE LOW LEVEL MOISTURE CONVERGENCE. THUS EXPECT AT LEAST SCATTERED CONVECTION WITH HEAVY RAINS ON SATURDAY. SUNDAY AND MONDAY UPPER HIGH BUILDS OVER THE REGION WHILE LEE SURFACE TROUGH FORMS TO THE EAST. THIS WILL RESULT IN LOW LEVEL WINDS BECOMING MORE WESTERLY WITH ADVECTION OF DRIER AIR AT LOW LEVELS UNDER WARMING ALOFT. THUS AIR MASS BECOMES MORE STABLE RESULTING IN A DECREASE IN STORM COVERAGE EARLY NEXT WEEK ALONG WITH WARMER TEMPERATURES. WINDS BECOME MORE EASTERLY WEDNESDAY WITH ASSOCIATED INCREASE IN MOISTURE CAUSING HIGHER STORM THREAT LATER PERIODS. && .AVIATION...VALID 27/00Z-28/00Z. P6SM SCT060-080 SCT-BKN120-150 THRU PD WITH SCT 1-3SM +TSRA BKN030-040CB THRU 06Z AND AGAIN AFT 16Z. WINDS BECOMING E TO SE THRU 06Z AT TERMINALS GENERALLY UNDER 10KTS EXCEPT GUSTS TO 45KTS POSSIBLE NEAR TSMS. && .FIRE WEATHER... A WEAK BACK DOOR COLD FRONT IS CURRENTLY MOVING THROUGH THE REGION AND WILL BE THE MAIN FOCUS FOR THUNDERSTORM DEVELOPMENT THROUGH AT LEAST SATURDAY WITH A LITTLE DECREASE IN COVERAGE FOR SUNDAY. MAIN THREAT WITH STORMS WILL BE HEAVY RAIN AND FLASH FLOODING AS SLOW STORM MOVEMENT IN A VERY MOIST ENVIRONMENT WILL LEAD TO LOCALIZED AREAS SEEING AN INCH OR TWO OF RAIN IN A SHORT PERIOD OF TIME. WARMER AND DRIER CONDITIONS EXPECTED FOR MUCH OF NEXT WEEK AS UPPER RIDGE BECOMES ESTABLISHED OVER AREA. THERE WILL CONTINUE TO BE A SLIGHT CHANCE FOR THUNDERSTORMS OVER THE HIGHER TERRAIN EACH AFTERNOON THOUGH. TEMPERATURES OVER THE LOWLANDS WILL BE WARMING BACK INTO THE MID TO UPPER 90S WITH HUMIDITY VALUES FALLING INTO THE 15 TO 25 PERCENT RANGE. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 74 89 73 92 74 / 50 40 40 40 20 SIERRA BLANCA 68 84 67 87 68 / 40 40 40 40 30 LAS CRUCES 70 87 69 91 70 / 50 40 40 40 20 ALAMOGORDO 70 88 69 91 70 / 50 40 40 40 20 CLOUDCROFT 50 67 50 70 51 / 50 40 40 40 30 TRUTH OR CONSEQUENCES 68 86 68 92 69 / 50 40 40 40 20 SILVER CITY 62 80 61 84 61 / 50 50 50 30 20 DEMING 69 88 68 93 69 / 50 40 40 40 20 LORDSBURG 69 88 68 93 68 / 60 50 50 30 20 WEST EL PASO METRO 73 88 72 91 73 / 50 40 40 40 20 DELL CITY 70 89 69 91 70 / 40 30 30 30 20 FORT HANCOCK 72 88 71 92 72 / 40 40 40 40 30 LOMA LINDA 67 83 66 86 67 / 50 40 40 40 20 FABENS 73 88 72 92 73 / 50 40 40 40 20 SANTA TERESA 72 87 71 92 72 / 50 40 40 40 20 WHITE SANDS HQ 71 86 70 91 71 / 50 40 40 40 20 JORNADA RANGE 68 86 68 91 69 / 50 40 40 40 20 HATCH 69 85 69 90 69 / 50 40 40 40 20 COLUMBUS 70 87 70 93 71 / 50 40 40 40 20 OROGRANDE 71 88 69 92 71 / 50 40 40 40 20 MAYHILL 57 75 57 78 58 / 40 40 40 40 30 MESCALERO 56 76 56 80 57 / 50 40 40 40 30 TIMBERON 57 74 57 77 57 / 50 40 40 40 30 WINSTON 59 78 59 83 59 / 60 50 50 40 30 HILLSBORO 64 82 64 87 64 / 50 40 40 40 20 SPACEPORT 68 85 67 90 68 / 50 40 40 40 20 LAKE ROBERTS 60 80 59 84 59 / 60 50 50 40 30 HURLEY 64 83 64 87 64 / 50 50 50 30 20 CLIFF 67 87 65 92 65 / 60 50 50 30 20 MULE CREEK 62 83 61 89 61 / 60 50 50 30 20 FAYWOOD 65 82 64 87 65 / 50 50 50 30 20 ANIMAS 68 87 67 92 68 / 60 50 50 30 20 HACHITA 68 87 67 92 68 / 50 50 50 30 20 ANTELOPE WELLS 66 86 67 90 67 / 60 50 50 30 20 CLOVERDALE 64 83 64 87 64 / 60 50 50 30 20 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NMZ401>417. TX...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR TXZ418>424. && 05 ROGASH/26 GRZYWACZ
Hazardous weather outlook, Jul 26, 10:07 AM MDT, 15 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1007 AM MDT FRI JUL 26 2013 NMZ401>417-TXZ418>424-271700- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1007 AM MDT FRI JUL 26 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. ...FLASH FLOOD WATCH IN EFFECT FOR SOUTH CENTRAL AND SOUTHWEST NEW MEXICO AND FAR WEST TEXAS... .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND TONIGHT. A FEW STORMS WILL PRODUCE VERY HEAVY RAINFALLS WITH OVER 2 INCHES OF RAIN FALLING ACROSS ISOLATED LOCATIONS. THUS FLASH FLOODING IS POSSIBLE...ESPECIALLY AROUND LOW WATER CROSSINGS AND NEAR ARROYOS AND SMALL STREAMS. A FEW STORMS MAY ALSO PRODUCE DESTRUCTIVE WIND GUSTS TO 70 MPH AND HAIL UP TO AN INCH IN DIAMETER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ON SATURDAY. A FEW STORMS WILL AGAIN PRODUCE VERY HEAVY RAINFALLS WITH OVER 2 INCHES OF RAIN FALLING ACROSS ISOLATED LOCATIONS. THUS THE RISK OF FLASH FLOODING WILL CONTINUE...ESPECIALLY AROUND LOW WATER CROSSINGS AND NEAR ARROYOS AND SMALL STREAMS. A FEW STORMS MAY ALSO PRODUCE DESTRUCTIVE WIND GUSTS TO 70 MPH AND HAIL UP TO AN INCH IN DIAMETER. WESTERLY WINDS WILL TRANSPORT DRIER AIR INTO THE AREA EARLY NEXT WEEK. THUS THUNDERSTORM ACTIVITY WILL DIMINISH SUNDAY WITH ONLY SLIGHT CHANCES OF MAINLY MOUNTAIN THUNDERSTORMS MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE OR LOCAL LAW ENFORCEMENT.. ROGASH
In the hours before
Local storm report, Jul 26, 10:56 PM MDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1056 PM MDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1036 PM FLASH FLOOD CABALLO 32.98N 107.31W
07/26/2013 SIERRA NM 911 CALL CENTER
FLOODING REPORTED ON NM HIGHWAY 187 NEAR CABALLO.
&&
EVENT NUMBER EPZ1300560
HARDIMANLocal storm report, Jul 26, 10:57 PM MDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1057 PM MDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1054 PM FLASH FLOOD TRUTH OR CONSEQUENCES 33.14N 107.25W
07/26/2013 SIERRA NM FIRE DEPT/RESCUE
OFFICIALS REPORT WATER FLOWING OVER THE CURBS ALONG
BROADWAY IN DOWNTOWN T OR C. WATER HAS REACHED A FEW OF
THE STORE FRONTS IN THE AREA.
&&
EVENT NUMBER EPZ1300562
LANEYLocal storm report, Jul 26, 10:59 PM MDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
1059 PM MDT FRI JUL 26 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1053 PM HEAVY RAIN KTCS 33.24N 107.27W
07/26/2013 M0.97 INCH SIERRA NM ASOS
KTCS ASOS MEASURED 0.97 INCHES OF RAIN BETWEEN 953 PM
AND 1053 PM. INCLUDING 0.20 INCHES WHICH FELL IN 3
MINUTES BETWEEN 1024 AND 1027 PM.
&&
EVENT NUMBER EPZ1300563
HARDIMANLocal storm report, Jul 27, 1:01 AM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EL PASO TX
101 AM MDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM HEAVY RAIN 2 N AGUIRRE SPRINGS 32.40N 106.56W
07/27/2013 M1.00 INCH DONA ANA NM TRAINED SPOTTER
JUST OVER 1 INCH OF RAIN IN THE PAST 25 MINUTES ON EAST
SIDE OF ORGANS JUST NORTH OF AGUIRRE SPGS CAMPGROUND.
HAD ALREADY RECEIVED 1.13 INCHES PREVIOUS AFTERNOON.
RAINFALL RATES VARYING 2 TO 4 INCHES PER HOUR.
&&
EVENT NUMBER EPZ1300564
HARDIMANThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 6:07 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 26, 6:10 PM MDT | Flash Flood Warning | EPZ | Sierra | 2 hr |
| Jul 26, 6:27 PM MDT | Flash Flood Warning | EPZ | Luna | 93 min |
| Jul 26, 6:45 PM MDT | Flash Flood Warning | EPZ | Grant, Hidalgo | 90 min |
| Jul 26, 8:40 PM MDT | Areal Flood Advisory | EPZ | Sierra | 3 hr |
| Jul 26, 10:26 PM MDT | Areal Flood Advisory | EPZ | Sierra | 2 hr |
| Jul 26, 10:38 PM MDT | Flash Flood Warning | EPZ | Sierra | 3 hr |
| Jul 26, 11:36 PM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 114 min |
| Jul 27, 12:14 AM MDT | Flash Flood Warning | EPZ | Sierra | 2 hr |
| Jul 27, 12:19 AM MDT | Flash Flood Warning | EPZ | Doña Ana, Otero | 3 hr |
| Jul 27, 1:38 AM MDT | Flash Flood Warning | EPZ | Doña Ana, Luna, Sierra | 4 hr |
| Jul 27, 3:15 AM MDT | Areal Flood Advisory | EPZ | Doña Ana, Otero | 2 hr |
| Jul 27, 4:48 PM MDT | Areal Flood Advisory | EPZ | Grant | 3 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.